U.S. doctors online nowAsk doctors free
Uganda
A 44-year-old female asked:

Doctor, i'm a dvt patient still taking warfarin, can i take cayenne pepper spice? am told it is good for blood circulation.

2 doctor answers4 doctors weighed in
Dr. Bruce J. Stringer
Radiology 48 years experience
Caution: This herb capsicum (cayenne) may have the potential to prolong clotting time, so people taking warfarin should exercise caution before eating quantities of chili peppers. Cayenne also inhibits liver enzymes (cyp1a2) and thus slows the metabolism of warfarin. The combined effect could lead to an increased risk of bleeding.
Dr. Creighton Wright
surgery 57 years experience
Yes: Not harmful, tasty, not particularly helpful to blood vessels.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 18, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.